Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 5, NWS State College, PA

April 4, 1995Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 4, 1995, 11:53 AM EDT for Schuylkill County, Pennsylvania. It was in force for 37 min.

The area

The counties it named.

The facts

Issued
Apr 4, 1995, 11:53 AM EDT (15:53 UTC)
Expired
Apr 4, 1995, 12:30 PM EDT
In force
37 min
Issued by
NWS State College, PA
Area
Whole counties

County Schuylkill County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 3.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 1995-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 1995-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 041553 RRA
SVRCTP
PAC107-041630-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1153 AM EDT TUE APR 4 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...SCHUYLKILL COUNTY
 
AT 1155 AM...WEATHER SERVICE DOPPLER RADAR IN STATE COLLEGE SHOWED A
SEVERE THUNDERSTORM MOVING INTO NORTHERN SCHUYLKILL COUNTY NEAR MAHANOY
CITY. THE THUNDERSTORM WAS MOVING TO THE EAST AT 40 MPH. THIS
THUNDERSTORM HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 50
MPH...DOWNING TREES AND POWER LINES.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREA~S WHERE WATER COVERS THE ROAD.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:27 AM EDT, 10 hours 26 minutes earlier.

Area forecast discussion, Apr 4, 1:27 AM EDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
125 AM EDT TUE APR 4 1995

FIRST FRONT WASHED OUT...FEW SHOWERS TO THE W AND N OF STATE
COLLEGE...AND OUTFLOW OF COOLER AIR WENT THRU EARLY EVENING.  DRY
PUNCH OVER WNY...WITH VERY STRONG FRONT HEADING TOWARD REGION
TODAY.

MAIN DYNAMICS FCST TO LIFT NE AWAY FROM AREA THIS AM...AND WITH
COLDER AIR COMING IN RIGHT BEHIND FRONT...THINK SHOWERS WILL BE
EAST OF MTNS...BUT NOT AS MANY AS IS THE CASE TO THE N AN W...NOR
DO I SEE THUNDERSTORMS.

EFFECTS OF COLD AIR WILL TAKE HOLD BY SUNSET ACROSS THE ENTIRE
REGION...AND TEMPS WILL CRASH.  STRONG DOWNWARD MOTION TONIGHT
AND SOME SHEAR...THUS LE WILL BE LIMITED...BUT A BETTER CHANCE ON
WED...AS WINDS LINE UP BETTER.  BEST CHANCE WILL BE IN
CNY...GIVEN COLDER AIR ALOFT AND FETCH...BUT WILL HAVE TO WATCH
PORTIONS OF W AND N PA.

THINK MAX TEMPS FOR WED WILL BE COOLER THAN MODEL OUTPUT...THIS
IS VERY COLD AIR...AND WINDS WILL BE ON THE GUSTY SIDE.  HARD TO
SEE ANYONE GETTING ABOVE FREEZING WED...BUT MAYBE PHL.

500 MB WIND MAX WILL BE OVER REGION WED...THUS EXPECT SOME STRONG
WINDS...BUT MOST LIKELY BELOW DAMAGING LEVELS...AS SFC GRADIENT
FCST TO WEAKEN WITH TIME.  MIGHT BE A FUN DAY IN THE MOHAWK
VALLEY OF NY.

TO EARLY TO TELL ABOUT WARM ADV. SNOW FOR THU.

EXPECT SOME RECORDS TO GO...MAYBE SOME OF THE COLDEST AIR SO
LATE...ALTHOUGH WINDS WILL HELP KEEP TEMPS UP AT NIGHT...BUT SOME
READING CLOSE TO ZERO POSSIBLE.

MARTIN

In the hours before

Special weather statement, Apr 4, 11:10 AM EDT, 43 minutes before
PAZ006-027-028-036-037-041-042-046-049>053-056>059-063>066-041715-

SPECIAL WEATHER STATEMENT - THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT TUE APR 4 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF EASTERN
PENNSYLVANIA UNTIL 400 PM...

THIS INCLUDES THE FOLLOWING COUNTIES...

TIOGA... LYCOMING... UNION... MONTOUR... SNYDER... NORTHUMBERLAND...
COLUMBIA... MIFFLIN... JUNIATA... PERRY... DAUPHIN... LEBENON...
FULTON... FRANKLIN... CUMBERLAND... ADAMS... YORK... SCHUYLKILL AND
LANCASTER.

A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL AND EASTERN PENNSYLVANIA
TODAY.  THIS COLD FRONT WILL TRIGGER THUNDERSTORMS...SOME POSSIBLY
SEVERE.  TEMPERATURES WILL DROP SHARPLY BEHIND THE COLD FRONT LATER
THIS AFTERNOON AND TONIGHT...USHING IN ANOTHER ROUND OF WINTER-LIKE
WEATHER FOR THE COMMONWEALTH.

IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION
AND KEEP A WEATHER EYE ON THE SKY.

JUNG
Special weather statement, Apr 4, 11:39 AM EDT, 14 minutes before
PAZ006-027-028-036-037-041-042-046-049>053-056>059-063>066-041715-

SPECIAL WEATHER STATEMENT - THUNDERSTORM WATCH - CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1140 AM EDT TUE APR 4 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF EASTERN
PENNSYLVANIA UNTIL 400 PM...

THIS INCLUDES THE FOLLOWING COUNTIES...

TIOGA... LYCOMING... UNION... MONTOUR... SNYDER... NORTHUMBERLAND...
COLUMBIA... MIFFLIN... JUNIATA... PERRY... DAUPHIN... LEBENON...
FULTON... FRANKLIN... CUMBERLAND... ADAMS... YORK... SCHUYLKILL...
SULLIVAN AND LANCASTER.

A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL AND EASTERN PENNSYLVANIA
TODAY.  THIS COLD FRONT WILL TRIGGER THUNDERSTORMS...SOME POSSIBLY
SEVERE.  TEMPERATURES WILL DROP SHARPLY BEHIND THE COLD FRONT LATER
THIS AFTERNOON AND TONIGHT...USHING IN ANOTHER ROUND OF WINTER-LIKE
WEATHER FOR THE COMMONWEALTH.

IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION
AND KEEP A WZEATHER EYE ON THE SKY.

JUNG
Special weather statement, Apr 4, 11:40 AM EDT, 13 minutes before
PAZ006-027-028-036-037-041-042-046-049>053-056>059-063>066-041715-

SPECIAL WEATHER STATEMENT - THUNDERSTORM WATCH - CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1140 AM EDT TUE APR 4 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF EASTERN
PENNSYLVANIA UNTIL 400 PM...

THIS INCLUDES THE FOLLOWING COUNTIES...

TIOGA... LYCOMING... UNION... MONTOUR... SNYDER... NORTHUMBERLAND...
COLUMBIA... MIFFLIN... JUNIATA... PERRY... DAUPHIN... LEBENON...
FULTON... FRANKLIN... CUMBERLAND... ADAMS... YORK... SCHUYLKILL...
SULLIVAN AND LANCASTER.

A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL AND EASTERN PENNSYLVANIA
TODAY.  THIS COLD FRONT WILL TRIGGER THUNDERSTORMS...SOME POSSIBLY
SEVERE.  TEMPERATURES WILL DROP SHARPLY BEHIND THE COLD FRONT LATER
THIS AFTERNOON AND TONIGHT...USHING IN ANOTHER ROUND OF WINTER-LIKE
WEATHER FOR THE COMMONWEALTH.

IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION
AND KEEP A WEATHER EYE ON THE SKY.

JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:19 AM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clinton56 min
Apr 4, 10:48 AM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin, Snyder, Union57 min
Apr 4, 10:48 AM EDTSevere Thunderstorm WarningCTPLycoming57 min
Apr 4, 11:36 AM EDTSevere Thunderstorm WarningCTPColumbia39 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.